I'm nursing my 4 month old and I have high blood pressure. I want to be safe for her.
This is the risk noted in breastfeeding while on acebutalol.
At least one nursing infant whose mother was taking acebutolol developed hypotension, bradycardia, and transient tachypnea after breast-feeding. Since acebutolol concentrates in human milk, it is recommended that nursing infants be monitored for signs and symptoms of beta-blockade during breast-feeding.
Acebutolol and its metabolite diacetolol are secreted into human milk with milk plasma ratios of 7:1 and 12:2 respectively. Side effects, such as hypotension, bradycardia, and other signs of beta-blockade have been reported in nursing infants. The manufacturer recommends that due to the potential for serious adverse reactions in nursing infants, a decision should be made to discontinue nursing or discontinue the drug, taking into account the importance of the drug to the mother.
- Acebutolol Information for Consumers
- Acebutolol Information for Healthcare Professionals (includes dosage details)
- Side Effects of Acebutolol (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 29 Jun 2010 • 1 answer
Posted 10 Sep 2011 • 1 answer
Posted 3 Feb 2013 • 1 answer
Posted 20 Jul 2013 • 1 answer
Posted 12 Nov 2013 • 1 answer